THE death of a father who had a cardiac arrest after taking a legal high has been referred to a monitoring group.
Matthew Flatman, 35, of Rogers Close, Gosport, died the morning after snorting around five lines of a chemical called methylenedioxy-2-aminiondane (MDAI).
At his inquest coroner David Horsley said it was a significant contributory factor in his death and said he would write to an authority about banning the drug.
The inquest heard the drug Mr Flatman had taken was called Gocaine – it is also known as Gogaine.
Crime prevention minister Lynne Featherstone wrote to Mr Horsley on November 28.
She said: ‘I note your request for the control of MDAI under the Misuse of Drugs Act 1971... and your concerns about the risks of new psychoactive substances, or ‘legal highs’ as they are unhelpfully known.
‘We continue to update our drug controls under the 1971 Act in response to the availability and harms of these substances.
‘The Advisory Council on the Misuse of Drugs continues to monitor new psychoactive substances in the UK, including MDAI.
‘My officials will share your report with the Advisory Council on the Misuse of Drugs.’